Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 3, 2012, 10:48 AM CDT for 4 counties in Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 10:48 AM CDT (15:48 UTC)
- Expired
- Apr 3, 2012, 11:04 AM CDT
- In force
- 16 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 88 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
501 WUUS54 KLZK 031548 SVRLZK ARC025-039-053-069-031630- /O.NEW.KLZK.SV.W.0075.120403T1548Z-120403T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1048 AM CDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS... EAST CENTRAL DALLAS COUNTY IN SOUTHWEST ARKANSAS... SOUTHEASTERN GRANT COUNTY IN CENTRAL ARKANSAS... EXTREME SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS... * UNTIL 1130 AM CDT * AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF CARTHAGE...OR 10 MILES NORTHWEST OF FORDYCE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... GRAYS LAKE... LAMONT... STAVES... RAMSEY... IVAN... GRAPEVINE... FARINDALE... WILSON LAKE... WHITE OAK BLUFF... UPPER AND LOWER CANADA LAKES... UNIONVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3423 9229 3400 9213 3386 9255 3395 9264 TIME...MOT...LOC 1548Z 237DEG 18KT 3395 9250 $$ 57
1 follow-up statement
305 WWUS54 KLZK 031604 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1104 AM CDT TUE APR 3 2012 ARC025-039-053-069-031614- /O.CAN.KLZK.SV.W.0075.000000T0000Z-120403T1630Z/ CLEVELAND AR-DALLAS AR-GRANT AR-JEFFERSON AR- 1104 AM CDT TUE APR 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN JEFFERSON...SOUTHEASTERN GRANT...EAST CENTRAL DALLAS AND NORTHWESTERN CLEVELAND COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3423 9229 3400 9213 3386 9255 3395 9264 TIME...MOT...LOC 1604Z 237DEG 18KT 3399 9242 $$ 57
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:40 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 3, 6:40 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 AM CDT TUE APR 3 2012 .AVIATION... OVERALL VFR CONDITIONS THIS TAF CYCLE WITH VFR CEILINGS TODAY. SOME PATCHY AREAS OF MVFR CEILINGS AND VISIBILITY THIS MORNING... ESPECIALLY WITH SHOWERS. MAIN AREAS OF MVFR WILL BE BE SEEN ESPECIALLY AT CENTRAL AND SOUTHERN AR TAFS. MAINLY ISOLATED SHOWERS WILL BE POSSIBLE THIS MORNING...THEN SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EVENING. POSSIBLE MVFR CEILINGS WITH STORMS. WINDS SOUTHEAST TO EAST 3 TO 9 KNOTS THIS MORNING BECOMING MORE SE INTO THE AFTERNOON AT 7 TO 15 KNOTS WITH ISOLATED GUSTS TO 20 KNOTS IN THE AFTERNOON. (59) && .PREV DISCUSSION... /ISSUED 354 AM CDT TUE APR 3 2012/ .SHORT TERM...TODAY THROUGH FRIDAY NIGHT COMPACT UPPER LOW MOVING INTO WEST TEXAS THIS MORNING...AND DISTURBANCES MOVING AROUND THIS LOW WILL GENERATE SEVERAL ROUNDS OF CONVECTION. THERE ARE STILL SOME TIMING ISSUES WITH EACH INDIVIDUAL ROUND OF RAINFALL...BUT MODELS ARE IN BETTER GENERAL AGREEMENT WITH THE MOVEMENT OF THE UPPER LOW. ISOLATED SHOWERS REDEVELOPED IN THE LAST HOUR...AND ARE MOVING NORTHEAST...IN RESPONSE TO DISTURBANCE MOVING ACROSS THE STATE. HAVE HIGHER RAIN CHANCES ACROSS THE NORTH AND EAST DURING THE MORNING HOURS DUE TO THIS BAND. THUNDERSTORM COMPLEX OVER SOUTHERN OKLAHOMA THIS MORNING WILL MOVE EAST AND WEAKEN...AS ANOTHER DISTURBANCE MOVES OUT OF TEXAS THIS AFTERNOON. SOME STORMS MAY DEVELOP ON THE OUTFLOW FROM PREVIOUS CONVECTION THIS AFTERNOON...WITH THE BETTER CHANCES ACROSS THE WEST AND SOUTH. WITH WEAK UPPER WINDS...WOULD NOT BE SURPRISED IF A STRONG STORM PULSED UP DURING THE DAYLIGHT HOURS...BUT OVERALL SEVERE POTENTIAL IS MINIMAL. AS THE UPPER LOW MOVES EAST...A STRONGER DISTURBANCE WILL MOVE THROUGH OKLAHOMA LATE THIS AFTERNOON INTO THE EVENING HOURS. WITH THE LACK OF HEATING...EXPECT THE STORMS TO CONGEAL INTO A LINE BEFORE REACHING ARKANSAS...WITH STORMS BECOMING LIKELY. DAMAGING WINDS WILL BE THE PRIMARY CONCERN...WITH LARGE HAIL ALSO POSSIBLE. RAIN CHANCES WILL CONTINUE INTO WEDNESDAY MORNING...BUT DRY SLOT WILL MOVE INTO THE STATE WEDNESDAY AFTERNOON. HOWEVER...WILL KEEP SCATTERED RAIN CHANCES DUE TO UPPER ENERGY REMAINING ACROSS THE AREA. AS THE UPPER LOW MOVES ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI...RAIN CHANCES WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY...BUT WILL MORE SCATTERED IN NATURE. HIGH PRESSURE AND DRY CONDITIONS WILL FOLLOW FOR FRIDAY...WITH TEMPERATURES IN THE 70S. && .LONG TERM...SATURDAY THROUGH MONDAY SATURDAY STARTS WITH AN UPPER SYSTEM MOVING ACROSS THE PLAINS WITH A COLD FRONT EXTENDING SOUTH. THE SOUTHERN PART OF THE UPPER SYSTEM AND COLD FRONT WILL EFFECT ARKANSAS AND A SLIGHT CHANCE OF CONVECTION STARTS IN THE WEST MUCH OF THE DAY...THEN GRADUALLY MOVES EAST. SATURDAY NIGHT TO SUNDAY...THE COLD FRONT SAGS SOUTH INTO NORTHERN TO CENTRAL AR...WHILE THE UPPER SUPPORT HAS PUSHED OFF TO THE EAST. SLIGHT CHANCE OF CONVECTION IN THE FORECAST...WHILE WITH LIMITED LIFT OVERALL COVERAGE MAY BE LOW AS WELL AS RAIN AMOUNTS. ON SUNDAY THERE IS SOME UNCERTAINTY IN HOW FAR THE FRONT WILL SAG SOUTH AS THE SURFACE HIGH PRESSURE FILTERS INTO NORTHERN AR. SLIGHT CHANCE GOING IN CURRENT FORECAST BUT WITH LATER MODEL RUNS MAY BE ABLE TO FINE TUNE THE CHANCE MORE TO SOUTHERN AR. ALSO MINIMAL SHORT WAVE ENERGY IN THE UPPER NW FLOW. ON MONDAY A POSSIBLE WAVE MAY FORM ON THE STALLED BOUNDARY AS THE ECMWF MODEL SHOWS A SHORT WAVE IN THE MEAN UPPER NW FLOW. GFS IS SIMILAR BUT UNCERTAINTY DOES EXIST AND CONFIDENCE IS A LOW MEDIUM. TEMPERATURES IN THE EXTENDED WILL OVERALL REMAIN ABOVE NORMAL...WITH THE WARMEST SATURDAY THEN A BIT COOLER SUNDAY AND MONDAY ESPECIALLY OVER NORTHERN AR AND DEPENDED ON HOW FAR THE COLD FRONT SAGS INTO AR. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 3 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM AND COLD FRONT FROM THE PLAINS WILL APPROACH ARKANSAS TODAY...AND BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE A SLIGHT RISK OF STRONG TO SEVERE STORMS LATER TODAY AND INTO THE EVENING...WITH THE MAIN THREATS BEING STRONG DAMAGING WINDS AND LARGE HAIL. THE OVERALL COVERAGE OF ANY SEVERE STORMS WILL BE LOW. ALSO SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE. TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM SYSTEM AND COLD FRONT WILL GRADUALLY MOVE ACROSS THE SOUTHERN PLAINS AND ARKANSAS THROUGH THURSDAY...AND BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY...WITH THE MAINLY THREATS BEING STRONG DAMAGING WINDS AND LARGE HAIL. THE OVERALL COVERAGE OF ANY SEVERE STORMS WILL BE LOW. ALSO SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE. THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS WILL RETURN ON FRIDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND TO MONDAY AS ANOTHER COLD FRONT SAGS INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF MORE THAN AN ISOLATED SEVERE STORM THREAT MATERIALIZES. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Local storm report, Apr 3, 10:07 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1007 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL FORDYCE 33.82N 92.41W
04/03/2012 E0.50 INCH DALLAS AR LAW ENFORCEMENT
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:08 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 22 min |
| Apr 3, 12:11 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more | 3 hr |
| Apr 3, 6:45 PM CDT | Special Weather Statement | LZK | Pike | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.